MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esopageal ng distal release covered stent and delivery system were returned for analysis.Visual examination of the returned device found the deployment suture was returned raveled in the partially deployed section of the stent and stent loops were bent.Functional examination was performed; the deployment suture was unraveled and by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand.By retracting the finger ring, the crocheted suture that binds to the delivery system was released gradually and the stent was deployed.The outer diameter (od) of the stent and the stent length were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed as the stent was received partially deployed on the delivery system.The investigation concluded that the reported event was likely due to the factors encountered during the procedure.It may be that the reported tight thread contributed to the stent partially deployed in the patient.Additionally, the loops of the stent were bent; however, there is not sufficient information about what could be the cause for this failure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat an esophageal cancer during an esophageal self-expanding metal stent (sems) placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was partially deployed inside the patient.The black stent deployment suture was not releasing and very tight.The stent was removed from the patient partially deployed on the delivery system and another ultraflex esophageal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10822295
Report Number3005099803-2020-05230
Device Sequence Number14372793
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0025088788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1